Ask an expert
Question

15 Aug 2007

Combination of medication?
Is it safe to take the anti depressant Cilift 20 mg as well as a blood pressure tablet Ziak 2.5 mg?
I have been on Ziak for 4 months but started the Cilift yesterday. It is the first time ever that I am taking an anti depressant.
Thanls a lot.
Answer 398 views
Expert
CyberShrink
cybershrink

01 Jan 0001

NO doctor should EVER prescribe any medicine to someone already on anohter medicine, without being confident that the combination will be safe and effective for both conditions. So surely your doctor was sure of this before adding Ziak.
As I understand it ( I don't treat high blood pressure ) Ziak is a combination of two drugs, bisoprolol and hydrochlorothiazide. The latter is a diuretic ( it tends to make you pass more urine, but also helps to lower blood pressure ) and the former is I think a variety of beta-blocker, which apart from helping blood pressure can also help the physical aspects of anxiety. I don't think there should be a problem combining these with Cilift, which is an effective antidepressant, but call and check this with your prescribing doctor to be sure
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9321 votes
No
67% - 18659 votes
Vote